Alert archive / Arizona / Red Flag Warnings in 2017

Red Flag Warning 14, NWS Tucson, AZ

May 24, 20176 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 24, 2017, 6:19 AM MST for 6 counties in Arizona. It took effect at May 26, 2017, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2017, 6:19 AM MST (13:19 UTC)
In effect from
May 26, 2017, 10:00 AM MST
Expired
May 26, 2017, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 1.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS85 KTWC 241319
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
619 AM MST Wed May 24 2017

AZZ151-152-242130-
/O.UPG.KTWC.FW.A.0008.170525T1800Z-170526T0300Z/
/O.NEW.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
/O.UPG.KTWC.FW.A.0009.170526T1700Z-170527T0300Z/
/O.NEW.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
619 AM MST Wed May 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A VERY HIGH 
FIRE DANGER...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR 
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A VERY HIGH 
FIRE DANGER...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Thursday. a
Red Flag Warning has also been issued from 10 AM to 8 PM MST
Friday. The Fire Weather Watch is no longer in effect.

* TIMING...Late morning through early evening Thursday and 
  Friday. 

* WINDS...Sustained 20-foot winds from the west and southwest 
  at 20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon RH values bottoming out 
  in the single digits.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-242130-
/O.UPG.KTWC.FW.A.0008.170525T1800Z-170526T0300Z/
/O.NEW.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
619 AM MST Wed May 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A VERY HIGH 
FIRE DANGER...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Thursday. The
Fire Weather Watch is no longer in effect.

* TIMING...Late morning through early evening Thursday.

* WINDS...Sustained 20-foot winds from the west and southwest 
  at 20 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon RH values bottoming out 
  in the single digits to lower teens.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
6 follow-up statements
975 
WWUS85 KTWC 242013
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
113 PM MST Wed May 24 2017

AZZ151-152-251330-
/O.CON.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
/O.CON.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
113 PM MST Wed May 24 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... 
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
FRIDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A 
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152...

* TIMING...Late morning through early evening Thursday and 
  Friday. 

* WINDS...Sustained 20-foot winds from the southwest to west at 15 
  to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon RH values bottoming out 
  in the single digits.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-251330-
/O.CON.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
113 PM MST Wed May 24 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND
A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* TIMING...From 11 am to 8 pm MST Thursday.

* WINDS...Sustained 20-foot winds from the southwest to west at 20
  to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon RH values bottoming out 
  in the single digits to lower teens.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
436 
WWUS85 KTWC 250923
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
223 AM MST Thu May 25 2017

AZZ151-152-260300-
/O.CON.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
/O.CON.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
223 AM MST Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES
151 AND 152...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
FRIDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A 
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... 

* TIMING...From 11 AM MST this morning through 8 PM MST this
  evening. The Red Flag Warning in effect Friday is from 10 AM MST
  until 8 PM MST. 

* WINDS...Sustained 20-foot winds from the southwest to west at
  15 to 30 mph with gusts to 40 mph. 

* RELATIVE HUMIDITY...Minimum afternoon relative humidity values 
  bottoming out in the single digits.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-260300-
/O.CON.KTWC.FW.W.0013.170525T1800Z-170526T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
223 AM MST Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* TIMING...From 11 AM this morning until 8 PM MST this evening.

* WINDS...Sustained 20-foot winds from the southwest to west at
  20 to 30 mph with gusts to 40 mph. 

* RELATIVE HUMIDITY...Minimum afternoon relative humidity values 
  bottoming out in the single digits to lower teens.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
849 
WWUS85 KTWC 252158
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
258 PM MST Thu May 25 2017


AZZ151-152-261200-
/O.CON.KTWC.FW.W.0013.000000T0000Z-170526T0300Z/
/O.CON.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
258 PM MST Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A VERY
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
FRIDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A 
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152...

* TIMING...Through 8 PM MST this evening. The Red Flag Warning in
  effect Friday is from 10 AM MST until 8 PM MST. 

* WINDS...Sustained 20-foot winds from the southwest to west at 
  15 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon relative humidity 
  values bottoming out in the single digits. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-260300-
/O.CON.KTWC.FW.W.0013.000000T0000Z-170526T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
258 PM MST Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A VERY
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* TIMING...Through 8 PM MST this evening.

* WINDS...Sustained 20-foot winds from the southwest to west at 
  20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum afternoon relative humidity 
  values bottoming out in the single digits to lower teens. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
547 
WWUS85 KTWC 260311
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
811 PM MST Thu May 25 2017

AZZ151-152-261200-
/O.EXP.KTWC.FW.W.0013.000000T0000Z-170526T0300Z/
/O.CON.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
811 PM MST Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152...

* 20 FOOT WINDS...southwest to west 15 to 25 mph with gusts to 40
  mph.

* RELATIVE HUMIDITY...5 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-260415-
/O.EXP.KTWC.FW.W.0013.000000T0000Z-170526T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
811 PM MST Thu May 25 2017

...RED FLAG WARNING HAS EXPIRED...

Winds were gradually diminishing across Fire Weather Zone 153 
this evening and will continue to diminish later tonight. Thus the
Red Flag Warning has been allowed to expire.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
895 
WWUS85 KTWC 260928
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
228 AM MST Fri May 26 2017

AZZ151-152-270300-
/O.CON.KTWC.FW.W.0014.170526T1700Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
228 AM MST Fri May 26 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES
151 AND 152...

* 20 FOOT WINDS...Southwest to west 15 to 25 mph with gusts to 40
  mph. 

* RELATIVE HUMIDITY...5 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
499 
WWUS85 KTWC 270304
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
804 PM MST Fri May 26 2017

AZZ151-152-270415-
/O.EXP.KTWC.FW.W.0014.000000T0000Z-170527T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
804 PM MST Fri May 26 2017

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 151 AND 
152...

Gusty winds were gradually decreasing in speed late this evening
along with relative humidity values increasing above 15 percent.
Thus, the Red Flag warning was allowed to expire on time at 8 PM
MST. 

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 24, 3:23 AM MST, 2 hours 56 minutes earlier.

Area forecast discussion, May 24, 3:23 AM MST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
323 AM MST Wed May 24 2017

.SYNOPSIS...Strong high pressure aloft will maintain well above
average temperatures Wednesday. Thursday and Friday will see us
between low pressure developing north of the area and high pressure
shifting southward. As a result, expect gusty winds and several
degrees of cooling. Strengthening high pressure this weekend will
again push temperatures above average.

&&

.DISCUSSION...A ridge axis phases right overhead this afternoon,
with another 1 to 3 degree jump in temperatures.

After that a nearly zonal flow between a system north of the area
and high pressure reconsolidating in Mexico will bring a gradual
cooling trend Thursday and Friday along with windy conditions. Not
enough for an advisory, but still some fire weather and blowing
dust concerns.

We are then still on track to see a regional ridge take control
late in the weekend into early next week, but it's a complicated
and dirty one with several weaknesses in the flow. We'll also have
to watch out for any pre-season weak mid to low level moisture
fluxes from the south. Speaking of which, the H7 theta-e trends
for early next week look very promising for one of our handy dandy
patented early previews of the monsoon. Isolated dry(ish) high-
based thunderstorms east of Tucson possible Monday to Wednesday
afternoons.

&&

.AVIATION...Valid thru 25/12Z.
High pressure with patchy thin cirrus. Normal wind trends
generally less than 10 kts, increasing and gusty at times in the
afternoon. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A Fire Weather Watch is in effect from Thursday
morning through Thursday evening for much of southeast Arizona
except Fire Weather Zone 150. A Fire Weather Watch continues from
Friday morning through Friday evening for Fire Weather Zones 151 and
152, or for locales mainly south-to-southeast of Tucson. The
combination of strong and gusty winds, low relative humidity and a
very high fire danger should create critical fire weather
conditions.

Less wind will then occur Saturday into early next week. Some
increase in moisture may then produce a few showers and
thunderstorms mainly in areas east of Tucson early next week.
However, significant wetting rain seems unlikely.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday morning through Thursday
evening for AZZ151>153.

Fire Weather Watch from Friday morning through Friday evening
for AZZ151-152.

&&

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:19 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz38 hr

Nearby

Red Flag Warnings in Arizona, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.